Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have urticaria. Spots on limbs and groin, clear discharge. No itching. Taken antibiotics. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Right I really hope someone can help me.
I've suffered from Chronic Urticaria for the past year and I've had to be very careful about what I eat and wear because everything has irritated it. SInce I've been in the sun and taken antihistamines it seems to have got a lot better. However aside from that I have had this spots for the past 6 months which seem to be multiplying. They are always round and have a pinkish middle with clear liquid coming from them. They appear only on my arms and legs and a couple on my groin. They don't seem to go away and I do scratch them and without realising it they fade out but they leave a pinkish scar. They aren't raised spots and they aren't itchy but they always have a round middle deepish circle inside the circle so they all look the same. I'm not sure why I keep getting these spots and they are scarring my skin. I've seen dermatologists and they've put me on anti fungal antibiotics but they aren't going. I've noticed more appearing on my thigh and shoulders recently and I'm not sure how to stop them. Do you know whether they are caused by something I'm eating or is it an infection? Thanks
Posted Tue, 9 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 17 minutes later
Hello.. Welcome to XXXXXXX

I have gone through your history and pictures.
The lesions you have appear like Folliculitis. Some of them have a secondary eczematization.
Folliculitis is an infection of the hair follicles of the body due to fungus or bacteria. In most cases, they are infection caused by Staphylococcus aureus. They may occur due to hair ingrowth, minor cuts / injuries due to shaving/ friction etc. They might occur without these predisposing factors as well.
The problem with many is a recurrence and persistence even after treatment.

I will be able to help you better, if you can answer these.
What antibiotic or antifungals have you taken, and for how long?
Have you done any relevant tests like culture from swab?
Is there a family history of diabetes?

They are not being caused by any food that you are having.

I will be happy to answer any follow up questions you have.
Wish you speedy recovery

Above answer was peer-reviewed by
Follow-up: Have urticaria. Spots on limbs and groin, clear discharge. No itching. Taken antibiotics. Cause? 21 minutes later
Hi there,

Thanks for answering my question.

I did find that i was itching quite a lot in the groin area and I treated it with thrush cream but I don't think that has fully solved the problem.

I've been prescribed Sporanox tablets as these are apparently good to treat anti-fungals. I've been on them for about 7 days and I've got another week to go. I haven't noticed much difference and I did check with my doctor to see whether I was ok taking these tablets as I was told they could affect my liver and heart.

My mothers uncle got diabetes but no one else suffers from it. My mum have an overactive thyroid problem when she was younger. Do you think my skin problems could be related to something on a much bigger scale like Diabetes? Can you get tested for it?

I haven't had any swab tests but I've had skin dermatologists look at them with a magnifying glass but they didnt say they were cancerous. I'm just starting to worry because they scar and leave pinkish marks all over my shoulders, bottom and legs. They appear randomly and once they start and the top layer of skin peels off they then have a clear residue with little spots inside which is very strange and makes me think it is fungal. How do you get them to clear up? I put vitamin E oil on them, Dermaveen, I've used so many creams but nothing seems to prevent them from spreading. I try and wash my hands regularly but I still seem to get them. IS there a way I can prevent the scarring? Thanks
Answered by Dr. Tanusree Biswas 5 hours later

Thanks for following up.

I have gone through your pictures uploaded.
I would advise you to complete the course of Sporanox to eradicate any fungal infection of the groin.

However, I feel that the other lesions on your arms and legs are due to bacterial infection. Ideally an Oral antibiotic and a topical antibiotic+ steroid cream should be applied to improve it.
If one has diabetes, it takes longer for any infection to heal. You can easily get a fasting and post-prandial blood glucose test done to rule this out.

Testing with a swab is to find out if there is a colonization of bacteria in your body, which might be a continuous source of infection. It is a simple test done with the help of a swab. This has no relation with skin cancers.

The only way to prevent scarring is to get the rash treated fast. It is not wise to apply multiple things now on the lesions.

You have not provided any details of any antibiotics taken .I suggest you discuss the same with your dermatologist. You might also do a culture and sensitivity test of the discharge from the lesions. This will also help your physician decide which exact strain of organism is the cause of the infection and put you on antibiotics accordingly.

I am happy you take measures like washing hands etc to prevent infection from spreading. This should continue and you should NOT touch any lesion at all. Any scratching can be prevented easily by having oral antihistaminics. So do not scratch them at all!

Hope this is helpful to you. I will be happy to answer any follow up queries. If you do not have any further clarifications, you may close this and rate the answer.

Wishing you speedy recovery,
Above answer was peer-reviewed by
Follow-up: Have urticaria. Spots on limbs and groin, clear discharge. No itching. Taken antibiotics. Cause? 2 hours later

Firstly I just want to say thank you. I have been to see numerous doctors and dermatologist and no one has ever diagnosed me with what you've said. I've researched online since and everyone on there is what I have.

My concern is that because I have had these so long could it be that they've developed into MRSA? I'm just worried that the bacteria could have gone into my bloodstream. I've never been on any topical antibiotics so when I next go and see my dermatologist I've going to tell him everything you've done me and I'll get him to do a swab test.

I have been very bad over the past months because I've had urticaria I am always scratching which has opened some of these spots which contain bacteria and because I'm itching I'm passing the bacteria everywhere. I definitely need something to treat it as I've got about 12+ all over my body.

Is this a ver serious problem? Also can I cover the spots up with bandaids to stop me from scratching them?

I will keep washing my hands and making sure my hygiene is second to none.

Thanks again.
Answered by Dr. Tanusree Biswas 1 hour later

Please to not worry as this is not definitely a serious problem.

Since you have a history of Urticaria, as you said, due to scratching and rubbing, the infection would have been recurring more to you. However, this can usually be managed by correct antibiotics and it does not show in any way that the bacteria are there in the bloodstream.

I don't suggest you apply any band aid; sometimes people are sensitive to the glue in band aids and since you already have a history of Urticaria/allergic eruptions, you might be sensitive to it as well.

MRSA ( methicillin-resistantStaphylococcus aureus) should not be suspected in the first place because you have not received any antibiotic treatment for this till date. MRSA is a staphylococcus that does not get better with the first-line antibiotics that usually cure infections.

If your doctor thinks it is needed, he or she will send a sample of your infected wound to a lab. The lab will culture the bacteria and then test to see which kinds of antibiotics kill the bacteria. Then the antibiotic you are sensitive to is used to eradicate the infection.

Hope this is helpful to you .If you do not have any clarifications , you may close this and rate the answer.

Wishing you good health,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor